Alert archive / New York / Flash Flood Warnings in 2007

Flash Flood Warning 10, NWS Binghamton, NY

April 16, 2007Sullivan County, New York

NWS Binghamton, NY issued this flash flood warning at Apr 16, 2007, 6:50 AM EDT for Sullivan County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2007, 6:50 AM EDT (10:50 UTC)
Expired
Apr 16, 2007, 11:15 AM EDT
In force
4 hr
Issued by
NWS Binghamton, NY
Area
Whole counties

County Sullivan County, NY

The radar

The Albany radar (KENX), 113 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 10.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2007-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2007-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 565 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
459 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
565 m²/s²
0-3 km storm-relative helicity
737 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 161053
FFWBGM
NYC105-161515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
650 AM EDT MON APR 16 2007

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SULLIVAN COUNTY IN CENTRAL NEW YORK

* UNTIL 1115 AM EDT

* AT 645 AM EDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED CONTINUED  
  FLOODING ACROSS SULLIVAN COUNTY. MODERATE TO OCCASIONALLY HEAVY    
  RAIN WILL PERSIST THIS MORNING, AND THEREFORE THE FLASH            
  FLOOD WARNING HAS BEEN EXTENDED. 

* LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO LIBERTY
  AND MONTICELLO.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4145 7486 4161 7442 4203 7471 4186 7516

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Apr 16, 4:53 AM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Apr 16, 4:53 AM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
453 AM EDT MON APR 16 2007

.SHORT TERM /TODAY THROUGH TUESDAY/...
NOREASTER CONTINUES TO BLANKET UPSTATE NY AND NEPA WITH SNOW/HEAVY
RAIN. 971MB SFC LOW IS SITTING NEAR THE NY BIGHT THIS MORNING AND
FLINGING SIGNIFICANT WRAP-AROUND BACK INTO THE FA. SNOWFALL
REPORTS ON AVG RUNNING ARND SIX INCHES AT THE HIGHER ELEVATIONS TO
BTWN 2-3 IN THE VALLEYS. NOTHING SIGNIFICANT BY ANY STRETCH OF THE
IMAGINATION BUT THINK LATEST FCST SNOWFALL TOTALS ARE WITHIN
REACH. INTENSE BAND IS LOCATED ALONG I-81 CORRIDOR PRESENTLY
WITH 1/2-3/4SM VISIBILITIES IN THIS BAND. HAVE AVGD AN INCH PER
HOUR FOR THE PAST 6 HRS HERE AT THE OFFICE AND EXPECT THIS TO
CONTINUE UNTIL APPROX 12Z.

THE BIG MONKEY WRENCH IN THIS FCST IS THE DRY SLOT WRAPPING INTO
NEPA. THIS IS SLOWLY WORKING ITS WAY WEST...A LITTLE FURTHER THAN
ORIGINALLY THOUGHT. HOWEVER...NAM CONSISTENTLY SHOWED QPF SLACKING
OFF ACROSS THE AREA THIS MORNING. WHILE THERE WAS SOME CONCERN
THIS WUD BRING PCPN TO AN END QUICKER THAN FIRST THOUGHT EAST OF
THE I-81 CORRIDOR...LATEST RADAR IMAGES SHOW PCPN CONTINUALLY
DEVELOPING. THUS...HAVE KEPT HEAVY SNOW IN FOR GOOD PART OF THE
DAY FOR ALONG AND WEST OF I-81. SNOWFALL TOTALS LOOKS TO RANGE
ANYWHERE FROM 4-12 INCHES...LOWEST IN THE VALLEYS AND HIGHEST ON
THE HILLTOPS.

OTHER MAJOR CONCERN IS FLOODING IN THE WRN CATSKILLS TODAY.
TWO TO THREE INCHES OF RAIN FELL IN THESE AREAS OVER THE PAST 24
HRS. CUD SEE ADDNL AMOUNTS OF NR AN INCH THROUGH NOON
TODAY...LEADING TO CONTINUED THREAT FOR FLOODING. ALREADY HAVE
NUMEROUS REPORTS OF ROADS CLOSED IN DELAWARE AND SULLIVAN
COUNTIES. THUS WITH THE LATEST MODEL GUIDANCE AND CURRENT
TRENDS...HAVE DROPPED WINTER WX ADVISORY FOR PIKE AND SULLIVAN
WITH ONLY A COUPLE OF INCHES EXPECTED OVER THE FAR WEST. DELAWARE
WAS A TRICKIER CALL WITH RAIN IN THE EAST AND SNOW IN THE WEST.
OPTED TO LEAVE THE WINTER STORM WARNING GOING BUT PROBABLY ONLY
LOOKING AT 5-8 INCH (MINIMAL WARNING) AMOUNTS.

HAVE ALSO CUT DOWN ON SNOWFALL ACCUMS OVER EASTERN ONEIDA AS
NAM/RUC BRING 850/800MB TEMPS > 0C INTO THIS AREA THIS MORNING.
THIS WILL LIKELY LEAD TO A SNOW/RAIN/SLEET MIX FOR A TIME AND
REDUCE AMOUNTS TO CLOSER TO A 4-8 INCH RANGE OVER THE FAR EAST.

ALL IN ALL...TAPERED DOWN AMOUNTS MOST AREAS FOR STORM TOTALS.
HIGHEST AMOUNTS STILL EXPECTED ALONG THE I-81 CORRIDOR WITH THE
MOST INTENSE RATES THRU 12Z. ACCUM PAST THAT POINT MAY BE HARD TO
COME BY UNLESS SNOW CAN FALL AT AN EXTREMELY INTENSE RATE.
HOWEVER...SNOW WILL BE FALLING ON EXISTING SNOW COVER SO MAY BE
EASIER TO ACCUMULATE THAN IF IT WERE FALLING ON BARE GROUND.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
AN OMEGA BLOCK PATTERN IS FORECAST TO SET UP ACROSS THE CONUS
EARLY IN THIS PERIOD...THEN BREAK DOWN BY THE WEEKEND...RETURNING
US TO MORE SEASONABLE CONDITIONS. IT IS POSSIBLE THAT THE MODELS
ARE BREAKING THIS PATTERN DOWN A DAY OR SO TOO SOON...BUT AT THE
MOMENT THIS IS NOT READILY EVIDENT IN OPERATIONAL RUNS OF THE GFS
OR THE MREF ENSEMBLES. GIVEN THIS EXPECTED PATTERN
EVOLUTION...CLOUDS AND BELOW NORMAL TEMPERATURES WILL PERSIST
WEDS-THURS UNDER THE WESTERN INFLUENCE OF UPPER LOW. LATEST MEX
GUIDANCE LOOKS COOLER AND MORE REASONABLE WITH THE ENSEMBLE 925 MB
T PREDICTIONS...OR THE HPC FCSTS SO WILL LEAN CLOSE TO THE MEX
WEDS-THURS. THE RIDGING BEGINS TO DEVELOP FRI...WITH SWLY FLOW
THEN DEVELOPING LATER IN THE WEEKEND SO MORE SUNSHINE IS PLANNED
FOR THE WEEKEND ALONG WITH TEMPS NEAR OR SLGHTLY ABOVE NORMAL.
HPC/MEX GUIDANCE BLEND SEEMS REASONABLE DAYS 6-7.

&&

.AVIATION /06Z-06Z/...
MAJOR WINTER STORM AFFECTING ALL TAF SITES WITH OCCASIONALLY HEAVY
SNOW DURING THE OVERNIGHT AND THRU THE MORNING HOURS. CONDITIONS WILL
OBVIOUSLY BE QUITE LOW DURING MOST OF THE TAF PERIOD...WITH IFR AT
BEST THRU AT LEAST EARLY AFTN TODAY. SNOW WILL BEGIN TO TAPER OFF
TO SHSN ESP ACROSS AVP AND ELM BY LATE AFTN WITH SOME IMPROVEMENT
TO MVFR POSSIBLE AT ALL SITES BY EARLY EVENING.

ANOTHER BIG FACTOR WILL BE THE WINDS. INCREASING NORTHERLY WINDS
OVERNIGHT TO 15 TO 25 KTS BY DAYBREAK. NWLY WINDS 15 TO 20 KTS
WITH GUSTS TO 35 KTS OR HIGHER PSBLE DURING THE DAY TODAY.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
NY...WINTER STORM WARNING UNTIL 8 PM EDT THIS EVENING FOR NYZ009-
     015>018-022>025-036-037-044>046-055>057.

     FLOOD WATCH UNTIL NOON EDT TODAY FOR NYZ057-062.

PA...WINTER STORM WARNING UNTIL 8 PM EDT THIS EVENING FOR PAZ038-
     039-043.

     WINTER WEATHER ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ040-
     044-047-072.

     FLOOD WATCH UNTIL NOON EDT TODAY FOR PAZ048.

&&

SHORT TERM...PVB
LONG TERM...JAB
AVIATION...JML
Hazardous weather outlook, Apr 16, 4:57 AM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
457 AM EDT MON APR 16 2007

NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-039-043-170900-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-BRADFORD-SUSQUEHANNA-WYOMING-
457 AM EDT MON APR 16 2007

...WINTER STORM WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR MONDAY. SNOW SPOTTERS
ARE ASKED TO PHONE IN AMOUNTS TO THE NATIONAL WEATHER SERVICE OR
E-MAIL REPORTS TO BGM.STORMREPORT@NOAA.GOV.

NYZ057-170900-
DELAWARE-
457 AM EDT MON APR 16 2007

...WINTER STORM WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH
   WINTER STORM WARNING

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR MONDAY. SNOW SPOTTERS
ARE ASKED TO PHONE IN AMOUNTS TO THE NATIONAL WEATHER SERVICE OR
E-MAIL REPORTS TO BGM.STORMREPORT@NOAA.GOV.

NYZ062-PAZ048-170900-
SULLIVAN-PIKE-
457 AM EDT MON APR 16 2007

...FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RAIN AND SNOW
SPOTTERS ARE ASKED TO PHONE IN AMOUNTS TO THE NATIONAL WEATHER
SERVICE OR E-MAIL REPORTS TO BGM.STORMREPORT@NOAA.GOV.

PAZ040-044-047-072-170900-
NORTHERN WAYNE-LACKAWANNA-LUZERNE-SOUTHERN WAYNE-
457 AM EDT MON APR 16 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR MONDAY. SNOW SPOTTERS
ARE ASKED TO PHONE IN AMOUNTS TO THE NATIONAL WEATHER SERVICE OR
E-MAIL REPORTS TO BGM.STORMREPORT@NOAA.GOV.

PB

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 10:11 PM EDTFlash Flood WarningBGMSullivan6 hr
Apr 16, 1:04 AM EDTFlash Flood WarningBGMDelaware4 hr
Apr 16, 4:09 AM EDTFlash Flood WarningBGMSullivan3 hr

Nearby

Flash Flood Warnings in New York, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.